ACE Inhibitor Overdose-Why won't the Dr's tell the real story?
Before 2/4 2007, I had been an extremely healthy woman for 45yrs. I was 4'10", 110lbs & had worked since I was 11. In 2004, I was dx w/hypertension & for 3 years my BP was regulated w/Lisinopril/HCTZ 20/25mg & Norvasc 5mg, & I was feeling great. In 12/2006 my insurance co 'recomended' I switch from Norvasc to Lotrel, because it was the same & my copay would be $25 instead of $50, so my doctor called it in. While out watching the Superbowl I suddenly got sick, disoriented, & collapsed. When I got to the ER my BP was 56/48, 3hr later after a bag of fluids & w/a splitting rt side headache & horrible nausea I was discharged w/a BP of 84/56 & told I was overmedicated. Later I found out that the Lotrel dose was 40/5mg, because it actually contained an Ace Inhibitor, like the Lisinopril, as well as the calcium channel blocker thatNorvasc contained. My dosage of ACE inhibitors went from 20mg to 60mg. My Insurance co then cancelled me. My symptoms have progressed over the last 3 yrs to being diagnosed w/Mild to Severve Brain damage Global Cognitive Disfunction, aphasia, speech & memory problems, right side tremors of my rt arm & leg now progressing to my left, dx as Ataxia & probable Dystonia; chronic daily migraines & nausea, w/unequal pupils & photosensitivity in my rt eye now progressing to my left dx as Blephorspasm & Meige Sindrome; Dysautonomia & Vasovagal sympathy w/frequent syncopy events sometimes while just sitting down; Endocrine problems ie thyroid not working, & I stopped having periods & was told I was in menopause. In 9/2009, I was told its been over a year now since your last period, you've completed 'the change', but over the last couple months have started to have severe bleeding & cramping. Recent blood work is showing I've completed menopause as they thought, but now there are indications of liver problems & muscle wasting & I've gained 35lbs; Chronic GI problems, diarreah & constipation; I have no BP or temperature control & frequently just start emitting heat (no sweating), & twitching; Tachycardia where during my tilt table test my BP went to 117/22, & was told that was normal; at my last neurology appt in Sept, my BP was 180/72 & my temp was 95. He said he wasn't concerned, thought that alot of my symptoms were probably psychogenic due to the 'trauma I believed I had experienced' from the overdose & its affect on my life, but that he wasn't sure about all of them. He gave me samples of Cimbalta & said I should undergo psychotherapy. My next appt is in May, his first opening. All I want are answers to what actually happenned to my brain & body. Out of 6 Drs/Specialist, NOT ONE will relate it to the hypotensive event. They just say odd case, but there's no way my symptoms are related to it, but that its interesting that they all started after 2/4/07. They deflect even my basic questions & had one laugh when I asked about neuronal damage from lack of oxygen & told maybe I shouldn't read so much into my symptoms When I asked for an EEG, he said he didn't see the point. I've been unable to work for the past 3 years & was just denied again for Social Security. I have worked since 1973, & was pre-vet at UC Davis where I worked in large animal ICU & radiology, then a vet tech & practice manager for over 25yrs, so I'm not medically ignorant to basic facts of science & medicine, but I'm not a Dr. Why can't I just get some straight forward answers as to the what happens to your brain & body after a trauma like this like a flowchart of sequence to hypoxia, & what long term effects of medication toxcicity could be happening. ACE inhibitor overdosing "has never really been studied except to say that an overdose could cause hypotension". I'm interested in any info, advice, hypothesis, thoughts anything. I'm willing to be a guinea pig for a Dr, just as long as they're actully interested. I'd rather see a veternarian than another Dr, because at least they repect & genuinely care about their patients.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.